Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 297, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 27, 2004, 2:05 PM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 2:05 PM CDT (19:05 UTC)
- Expired
- Sep 27, 2004, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271907
FFWSAT
TXC137-272200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 PM CDT MON SEP 27 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
* UNTIL 500 PM CDT
* AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING 19
MILES SOUTHWEST OF ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH.
PREVIOUS RAINS HAVE RESULTED IN SATURATED GROUND CONDITIONS..THUS
FURTHER RAINFALL FROM THIS STORM WILL PRODUCE RAPID RUNOFF AND
RESULTANT FLOODING..PARTICULARLY IN LOW LYING OR FLOOD PRONE AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10026 3028 10008 3009 9986 3010 9996
3007 9999 2998 10000 2995 10003 2974 10044
2984 10057 2986 10058
$$2 follow-up statements
000
WGUS74 KEWX 271931
FFSSAT
TXC137-272200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 PM CDT MON SEP 27 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR EDWARDS
COUNTY...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTHEAST AROUND
20 MPH ACROSS CENTRAL EDWARDS COUNTY. PREVIOUS RAINS HAVE RESULTED
IN SATURATED GROUND CONDITIONS..THUS FURTHER RAINFALL FROM THIS
ACTIVITY WILL PRODUCE RAPID RUNOFF AND RESULTANT FLOODING..
PARTICULARLY IN LOW LYING OR FLOOD PRONE AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10026 3028 10008 3009 9986 3010 9996
3007 9999 2998 10000 2995 10003 2974 10044
2984 10057 2986 10058
$$000
WGUS74 KEWX 272203
FFSSAT
TXC137-272209-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT MON SEP 27 2004
...THE FLASH FLOOD WARNING FOR EDWARDS COUNTY EXPIRED AT 500 PM
CDT...
AT 500 PM CDT...THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE
WARNING HAVE WEAKENED AND NO LONGER POSE A THREAT FOR FLASH
FLOODING. HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO MOVE NORTHEAST ACROSS EDWARDS COUNTY OVER THE NEXT COUPLE OF
HOURS.
LAT...LON 3028 10026 3028 10008 3009 9986 3010 9996
3007 9999 2998 10000 2995 10003 2974 10044
2984 10057 2986 10058
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 10:10 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 27, 10:10 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 AM CDT MON SEP 27 2004 .UPDATE...KDFX VAP WIND PROFILE SHOWS THE MID LEVEL WINDS BECOMING MORE WESTERLY. THIS WOULD EXPLAIN THE BREAKS IN THE OVERCAST OVER THE WESTERN COUNTIES. THE UPPER AIR PLOTS AND SATELLITE IMAGES SHOW A LOW CENTER NEAR GUADALUPE PASS MOVING SLIGHT NORTH OF EAST AT 7 KTS. THE TROPICAL MOISTURE PLUME AHEAD OF IT HAS SLID EAST ACROSS THE EASTERN HALF OF THE COUNTY WARNING AREA. THE SET UP OVER THE WESTERN COUONTIES THIS MORNING IS MORE CONDUCIVE TO SCATTERED SHOWERS AND THUNDERSTORMS WITH THE UPPER LEVEL JET IN THE VICINITY. SO LOCALLIZED RAINFALL AMOUNTS WILL BE IN THE 1 TO 3 INCH RANGE OVER THE FLOOD WATCH AREA. AT THE SURFACE LOWER DEWPOINTS CONTINUE TO FILTER SOUTHWEST ACROSS THE COUNTY WARNING AREA. ANSD TIN THE BOUNDARY LAYER THE CONTINUED DRY NORTHEAST FLOW HAS MINIMIZED LOW CLOUDS TO ALL BUT THE RIO GRANDE REGION. ALL THIS TO SAY WILL NOT MAKE ANY CHANGES AT THIS TIME. THE FLOOD WATCH WILL REMAIN THROUGH 4 PM. && .PREVIOUS DISCUSSION... SLOW MOVING UPPER LOW WILL CONTINUE TO FOCUS PACIFIC MOISTURE WEST OF THE AUS/SAT METRO AREAS TODAY AND TONIGHT. MUCH OF THE DYNAMICS APPEARS TO BE READY TO BREAK DOWN INTO AN OPEN WAVE IN THE NEXT 24 HOURS AS A KICKER SYSTEM APPROACHES FROM CA. THUS THE METRO AREAS WILL LIKELY MISS OUT ON A GOOD RAIN OPPORTUNITY WITH THE PACIFIC PLUME SPREADING OUT IN THE RIDGE AXIS JUST EAST OF THIS FEATURE. VAD WINDS CONTINUE TO PUMP IN DRIER NORTHEAST WINDS TO PRECLUDE DIURNAL CONVECTION. A SMALL SURGE OF MOISTURE AND INSTABILITY CURRENTLY NEAR FALCON RESERVOIR COULD ENHANCE A FEW SHOWERS FARTHER EAST INTO THE SAT AREA THIS AFTERNOON/EVE. MEANWHILE, A CONTINOUS FEED OF MOISTURE AND SHOWERS WILL KEEP WESTERN COUNTIES IN A RUNOFF THREAT, BUT ONLY A MODERATE ONE. EXPECT RAINS TO BE MAINLY ONE HALF TO ONE INCH, BUT ANY TRAINING OF ECHOES TO APPROACH 2 INCHES WOULD LIKELY RESULT IN ADDITIONAL FLOODING OVER VAL VERDE, EDWARDS, AND NORTHERN KINNEY COUNTIES. THUS WILL EXTEND THE FFA FOR THESE COUNTIES INTO TODAY WHILE ALLOWING THE FLATTER AND LESS SATURATED MAVERICK COUNTY TO EXPIRE. THOUGH THUNDERSTORMS ARE MENTIONED AS POSSIBILITIES THROUGH TUESDAY AFTERNOON, MOST OF THE RAINS WILL BE LIGHT TO MODERATE SHOWERS. BEYOND TUESDAY, THE GFS CONTINUES TO INDICATE A MOIST PATTERN WITH ANOTHER WEAK UPPER LOW DROPPING INTO THE SOUTHWESTERN US. WHILE THIS PATTERN LOOKS REASONABLE, SATELLITE WV IMAGERY SUGGESTS A BREAK FROM THE TROPICAL MOISTURE FEED FOR THIS NEXT SYSTEM. THUS HAVE REMOVED MENTION OF MOST RAIN FROM THE EXTENDED FORECAST WITH THE EXCEPTION OF A SLIGHT CHANCE OF SHOWERS FRI/SAT AS THE EJECTING LOW SKIRTS NORTHEAST INTO THE CENTRAL PLAINS. MODEL TRENDS ARE BACKING OFF A COLD FRONT PASSAGE OVER THE WEEKEND SO DAYS 4 THROUGH 7 REFLECT A MIXTURE OF CLOUDS AND MILD WEATHER TO HEDGE OUR BETS A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 62 86 62 / 0 5 10 10 AUSTIN BERGSTROM INTL AIRPORT 88 60 86 59 / 0 5 10 10 DEL RIO INTL AIRPORT 82 64 82 63 / 70 40 40 20 SAN ANTONIO INTL AIRPORT 86 63 86 63 / 20 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Sep 26, 5:10 PM CDT, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT SUN SEP 26 2004 TXZ171>173-183>194-202>209-217>225-228-271100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 510 PM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 AM CDT MONDAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST STATES IS GENERATING SHOWERS AND THUNDERSTORMS. THE WET WEATHER IS LIKELY TO CONTINUE THROUGH TONIGHT PRODUCING A THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY MAY DICTATE EXTENSION OF THE FLOOD WATCH FOR FLASH FLOODING FOR THE WESTERN-MOST COUNTIES OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 26, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Sep 26, 11:38 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 27, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 27, 4:28 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 2 hr |
| Sep 27, 6:31 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Sep 27, 6:33 PM CDT | Flash Flood Warning | EWX | Kinney | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.